Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 18, NWS Riverton, WY

July 28, 20124 counties in Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 28, 2012, 2:18 PM MDT for 4 counties in Wyoming. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2012, 2:18 PM MDT (20:18 UTC)
Expired
Jul 28, 2012, 3:00 PM MDT
In force
42 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Big Horn County, WY, Hot Springs County, WY, Park County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 105 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-491 J/kg
Mixed-layer LCL
2205 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WUUS55 KRIW 282018
SVRRIW
WYC003-017-029-043-282100-
/O.NEW.KRIW.SV.W.0018.120728T2018Z-120728T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
218 PM MDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...
  NORTH CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING...
  EXTREME SOUTHEASTERN PARK COUNTY IN NORTHWEST WYOMING...
  NORTHWESTERN WASHAKIE COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 300 PM MDT

* AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF LEGEND ROCK...OR 22 MILES SOUTH OF MEETEETSE...AND MOVING
  EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEGEND ROCK AROUND 235 PM MDT.
  HWY JCT 431 AND 120 AROUND 250 PM MDT.
  STATE HWY 120 MILE MARKER 30 AROUND 255 PM MDT.
  HWY JCT 171 AND 120 AND STATE HWY 120 MILE MARKER 20 AROUND 300 PM
  MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE UPPER
COTTONWOOD CREEK RD...GRASS CREEK...STATE HWY 171...STATE HWY 431
MILE MARKER 30 AND SAND DRAW RD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4432 10844 4370 10814 4373 10881 4396 10892
TIME...MOT...LOC 2018Z 251DEG 15KT 4385 10873
WIND...HAIL 60MPH 1.00IN

$$

BRANHAM
2 follow-up statements
850 
WWUS55 KRIW 282033
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
233 PM MDT SAT JUL 28 2012

WYC003-017-029-043-282100-
/O.CON.KRIW.SV.W.0018.000000T0000Z-120728T2100Z/
PARK WY-HOT SPRINGS WY-WASHAKIE WY-BIG HORN WY-
233 PM MDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
HOT SPRINGS COUNTY IN CENTRAL WYOMING...AND SOUTHWESTERN BIG HORN AND
NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING...AND EXTREME
SOUTHEASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 300 PM MDT...

AT 226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF LEGEND ROCK...OR 22 MILES SOUTHEAST OF MEETEETSE...
MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HWY JCT 431 AND 120 AROUND 250 PM MDT.
  STATE HWY 120 MILE MARKER 30 AND STATE HWY 120 MILE MARKER 20
  AROUND 255 PM MDT.
  HWY JCT 171 AND 120 AROUND 300 PM MDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE GRASS
CREEK...STATE HWY 171...STATE HWY 431 MILE MARKER 30 AND SAND DRAW
RD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4432 10844 4372 10815 4376 10874 4399 10887
TIME...MOT...LOC 2032Z 251DEG 15KT 4387 10865
WIND...HAIL 60MPH 1.00IN

$$

BRANHAM
517 
WWUS55 KRIW 282042
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
242 PM MDT SAT JUL 28 2012

WYC003-017-029-043-282100-
/O.CON.KRIW.SV.W.0018.000000T0000Z-120728T2100Z/
PARK WY-HOT SPRINGS WY-WASHAKIE WY-BIG HORN WY-
242 PM MDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
HOT SPRINGS COUNTY IN CENTRAL WYOMING...AND SOUTHWESTERN BIG HORN AND
NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING...AND EXTREME
SOUTHEASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 300 PM MDT...

AT 226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...THE NATIONAL 
WEATHER SERVICE DOPPLER RADAR HAS INDICATED SOME ROTATION IS 
POSSIBLE WITH THIS STORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST 
OF LEGEND ROCK...OR 22 MILES SOUTHEAST OF MEETEETSE...MOVING EAST AT 
15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HWY JCT 431 AND 120 AROUND 250 PM MDT.
  HWY JCT 171 AND 120...STATE HWY 120 MILE MARKER 30 AND STATE HWY
  120 MILE MARKER 20 AROUND 255 PM MDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE STATE HWY
431 MILE MARKER 30...STATE HWY 171 AND SAND DRAW RD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4401 10882 4432 10844 4372 10815 4376 10874
TIME...MOT...LOC 2041Z 251DEG 15KT 4388 10860
WIND...HAIL 60MPH 1.00IN

$$

BRANHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 12:13 PM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 28, 12:13 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE RIVERTON WY
1213 PM MDT SAT JUL 28 2012

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

HEIGHTS BUILD ACROSS THE AREA AGAIN TODAY LEADING TO WARMER
TEMPERATURES...ON THE ORDER OF 5 TO 10 DEGREES WARMER ACROSS
CENTRAL AND WESTERN WYOMING WITH LITTLE TREND IN THE EAST...AND
LESS THUNDERSTORM ACTIVITY. THERE WILL STILL BE ENOUGH RESIDUAL
MOISTURE AND ENOUGH INSTABILITY DEVELOPING THIS AFTERNOON TO KEEP
A MENTION OF THUNDER OVER MUCH OF THE AREA...THOUGH MOST OF THE
ACTIVITY WILL REMAIN OVER THE HIGHER ELEVATIONS AS STEERING FLOW
BECOMES LIGHT UNDERNEATH THE RIDGE. THERE WILL ALSO BE A BETTER
CHANCE FOR A THUNDERSTORM OR TWO ALONG THE SOUTHERN BORDER AND
NORTHERN BORDER AS THE MORE ROBUST MID LEVEL MOISTURE IS SHUNTED
TO THE SOUTH...AND AS A WEAK DISTURBANCE MOVES ACROSS THE NORTH
...BRINGING SOME MOISTURE WITH IT.

ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE AGAIN ON
SUNDAY AND MONDAY...ONCE AGAIN OVER THE HIGHER ELEVATIONS WITH A
SLIGHTLY HIGHER CHANCE ACROSS EASTERN WYOMING AS WELL AS BETTER
MOISTURE IS DRAWN IN FROM THE PLAINS UNDER SOUTHEASTERLY FLOW.
TEMPERATURES WILL CONTINUE TO BE WARM...IN THE MID TO UPPER 90S
EAST OF THE DIVIDE WITH HIGHS IN THE 80S IN THE WEST.

.LONG TERM...TUESDAY THROUGH SATURDAY

THE EXTENDED PERIOD WILL FEATURE AN OVERALL COOLING TREND THROUGH
THE PERIOD...THOUGH TEMPERATURES WILL REMAIN ABOVE NORMAL.  UPPER
HIGH PRESSURE OVER THE SOUTHERN ROCKIES PHASES WITH BLOCKING RIDGE
OVER WEST CENTRAL CANADA ON TUESDAY.  BOTH GFS AND ECMWF SHOW WEAK
SUB-TROPICAL LOW DRIFTING NORTH ACROSS THE GREAT BASIN WITH THE GFS
TAKING THIS ENERGY ACROSS NORTHERN COLORADO TUESDAY WHILE THE ECMWF
IS MUCH SLOWER...HOLDING THIS FEATURE OVER UTAH THROUGH TUESDAY
NIGHT BEFORE PROGRESSING ACROSS COLORADO ON WEDNESDAY.  FORECAST
WEIGHTED TOWARD GFS SOLUTION WITH ISOLATED THUNDERSTORMS ACROSS THE
SOUTH AND EAST TUESDAY...SUPPRESSING THIS ACTIVITY ACROSS THE SOUTH
ON WEDNESDAY.  BETTER AGREEMENT EXISTS ON BRINGING TROUGH OFF THE NW
COAST ACROSS THE NORTHERN ROCKIES THURSDAY AND FRIDAY.  ECMWF LOWER
WITH HEIGHTS...WITH A STRONGER FURTHER SOUTHWARD PUSH OF COLD FRONT
ON FRIDAY THAN GFS.  FORECAST WEIGHTED TOWARD GFS SOLUTION HERE ALSO
WITH A WEAKER FRONTAL PUSH...AND ONLY A FEW DEGREES COOLER FRIDAY
AND SATURDAY.  SLIGHT CHANCES OF THUNDERSTORMS REMAIN OVER MAINLY
SOUTH AND EAST CENTRAL AREAS THURSDAY...SPREADING INTO THE NORTH
FRIDAY AND SATURDAY IN THE VICINITY OF THE FRONT.

&&

.AVIATION.../18Z ISSUANCE/

ANOTHER SURGE IN MOISTURE AND INSTABILITY WILL RESULT IN ISOLATED
SHOWERS AND THUNDERSTORMS ACROSS THE AREA AGAIN AFTER 20Z THIS
AFTERNOON. SOME MOUNTAIN STORMS ARE ALREADY BUILDING OVER THE UINTA
MOUNTAINS IN SOUTHWEST WYOMING AS WELL AS A LONE THUNDERSTORM IN
CENTRAL SWEETWATER COUNTY HEADED RIGHT FOR KRKS BY 1835Z IF IT HOLDS
TOGETHER. SHOULD THUNDERSTORMS IMPACT ANY AREA TERMINALS...BRIEF
PERIODS OF MVFR CONDITIONS WILL BE POSSIBLE...WITH GUSTY WIND.
EXCEPT FOR KRKS...CONFIDENCE IN STORM DEVELOPMENT IS LOW...WITH VCTS
AND VCSH MENTIONED AT THE MAJORITY OF TERMINALS THROUGH THE PERIOD.
MOST STORMS SHOULD END BETWEEN 02Z AND 06Z SUNDAY...WITH ACTIVITY
ONLY LINGERING OVER THE NORTHERN MOUNTAINS AND INTO JOHNSON COUNTY
AFTER 06Z SUNDAY.

&&

.FIRE WEATHER...

THE RIDGE OF HIGH PRESSURE WILL NOSE BACK INTO THE AREA TODAY WITH
ISOLATED THUNDERSTORMS MAINLY CONFINED TO THE FAR SOUTH...EAST...NORTH
AND IN THE MOUNTAINS. OTHERWISE...IT WILL BE HOT AND MODERATELY
DRY WITH GUSTY WINDS NEAR ANY THUNDERSTORMS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ALLEN
LONG TERM...AEM
AVIATION...LIPSON
FIRE WEATHER...ALLEN
Hazardous weather outlook, Jul 28, 5:00 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SAT JUL 28 2012

WYZ001>020-022>030-291100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ACROSS THE HIGHER ELEVATIONS AND IN THE NORTH
AND SOUTH TODAY AND TONIGHT. SOME OF THE STORMS ARE CAPABLE OF
PRODUCING WIND GUSTS IN EXCESS OF 40 MPH AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...MAINLY ACROSS THE
SOUTH AND EAST...COULD PRODUCE STRONG WIND GUSTS AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY WIND
GUSTS GREATER THAN 40 MPH TO THE NATIONAL WEATHER SERVICE IN RIVERTON
AT 1-800-211-1448. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 28, 12:04 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1204 PM MDT SAT JUL 28 2012

WYZ030-281845-
EAST SWEETWATER COUNTY WY-
1204 PM MDT SAT JUL 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
1245 PM MDT...

AT NOON MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 5 MILES WEST OF STATE HWY 430 MILE MARKER 20...OR 16
MILES SOUTHEAST OF ROCK SPRINGS...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. BRIEF HEAVY
RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO
EXPECTED.

THIS STORM WILL BE NEAR...
STATE HWY 430 MILE MARKER 10 AROUND 1220 PM MDT.
SWEETWATER COUNTY AIRPORT AROUND 1235 PM MDT.
I80 EXIT 122 AROUND 1245 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 113 AND
131.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4180 10907 4174 10875 4132 10895 4137 10918
TIME...MOT...LOC 1803Z 195DEG 18KT 4143 10903

LIPSON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:08 PM MDTSpecial Weather StatementRIWTeton22 min
Jul 27, 7:24 PM MDTSpecial Weather StatementRIW51 min
Jul 27, 7:34 PM MDTSpecial Weather StatementRIWTeton26 min
Jul 27, 8:03 PM MDTSpecial Weather StatementRIWTeton27 min
Jul 27, 8:13 PM MDTSpecial Weather StatementRIWBig Horn62 min
Jul 27, 8:36 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs24 min
Jul 27, 8:39 PM MDTSpecial Weather StatementRIW36 min
Jul 27, 9:13 PM MDTSpecial Weather StatementRIW32 min
Jul 27, 9:16 PM MDTSevere Thunderstorm WarningRIWFremont14 min
Jul 27, 9:18 PM MDTSpecial Weather StatementRIWBig Horn, Washakie42 min
Jul 27, 9:27 PM MDTSevere Thunderstorm WarningRIWFremont19 min
Jul 27, 9:46 PM MDTSpecial Weather StatementRIW44 min
Jul 27, 10:26 PM MDTSpecial Weather StatementRIWFremont49 min
Jul 27, 10:38 PM MDTSpecial Weather StatementRIWSheridan52 min
Jul 28, 12:04 PM MDTSpecial Weather StatementRIWSweetwater41 min
Jul 28, 2:48 PM MDTSpecial Weather StatementRIW42 min
Jul 28, 2:58 PM MDTSevere Thunderstorm WarningRIWBig Horn, Hot Springs, Park, Washakie32 min
Jul 28, 3:30 PM MDTSevere Thunderstorm WarningRIWBig Horn, Hot Springs, Washakie29 min
Jul 28, 3:36 PM MDTSpecial Weather StatementRIWNatrona24 min
Jul 28, 4:11 PM MDTSpecial Weather StatementRIWWashakie49 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.